Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 256, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 22, 2014, 7:07 AM CDT for Wapello County, Iowa. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2014, 7:07 AM CDT (12:07 UTC)
- Expired
- Jul 22, 2014, 7:45 AM CDT
- In force
- 38 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Wapello County, IA
The radar
The Des Moines radar (KDMX), 134 km from the middle of the area, began a volume at 12:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 0.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1357 J/kg
- Mixed-layer CIN
- -311 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
447
WUUS53 KDMX 221207
SVRDMX
IAC179-221245-
/O.NEW.KDMX.SV.W.0256.140722T1207Z-140722T1245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
707 AM CDT TUE JUL 22 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAPELLO COUNTY IN SOUTHEAST IOWA...
* UNTIL 745 AM CDT
* AT 707 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OTTUMWA
INDUSTRIAL AIRPORT...OR 7 MILES NORTHWEST OF OTTUMWA...MOVING EAST
AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
OTTUMWA...OTTUMWA INDUSTRIAL AIRPORT...ELDON...AGENCY...KIRKVILLE
AND CHILLICOTHE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4097 9245 4103 9263 4116 9261 4115 9218
4091 9218
TIME...MOT...LOC 1207Z 283DEG 25KT 4110 9251
HAIL...1.00IN
WIND...<50MPH
$$
KOTENBERG2 follow-up statements
850
WWUS53 KDMX 221228
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
728 AM CDT TUE JUL 22 2014
IAC179-221245-
/O.CON.KDMX.SV.W.0256.000000T0000Z-140722T1245Z/
WAPELLO IA-
728 AM CDT TUE JUL 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CDT
FOR WAPELLO COUNTY...
AT 727 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF OTTUMWA...MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
OTTUMWA...OTTUMWA INDUSTRIAL AIRPORT...ELDON AND AGENCY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4097 9245 4100 9254 4114 9245 4115 9218
4091 9218
TIME...MOT...LOC 1227Z 283DEG 24KT 4107 9234
HAIL...1.00IN
WIND...<50MPH
$$
KOTENBERG251
WWUS53 KDMX 221244
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
744 AM CDT TUE JUL 22 2014
IAC179-221254-
/O.EXP.KDMX.SV.W.0256.000000T0000Z-140722T1245Z/
WAPELLO IA-
744 AM CDT TUE JUL 22 2014
...THE SEVERE THUNDERSTORM WARNING FOR WAPELLO COUNTY WILL EXPIRE AT
745 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4097 9245 4100 9254 4114 9245 4115 9218
4091 9218
TIME...MOT...LOC 1242Z 283DEG 25KT 4107 9234
$$
KOTENBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 6:42 AM CDT, 25 minutes earlier.
Area forecast discussion, Jul 22, 6:42 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 642 AM CDT TUE JUL 22 2014 ...UPDATED AVIATION DISCUSSION... .SHORT TERM /TODAY/... ISSUED AT 339 AM CDT TUE JUL 22 2014 .TODAY...ANOTHER HOT AND VERY HUMID DAY TODAY WITH SURFACE DEW POINTS WELL INTO THE 70S AND MAXIMUM TEMPERATURES FORECAST TO RISE WELL INTO THE 90S ACROSS MUCH OF CENTRAL IOWA. SEVERAL LOCATIONS IN THE SOUTHERN HALF OF THE FORECAST AREA WILL LIKELY SEE HEAT INDEX VALUES FROM 105-110 BY THIS AFTERNOON. WENT A DEGREE OR TWO ABOVE THE NAM12/ECMWF FOR MAXIMUM TEMPERATURES TODAY AS THEY HAVE HAD A BETTER HANDLE ON THE TEMPERATURES. WEAK CONVECTION TRYING TO DEVELOP OVER WESTERN IOWA BUT IS IMMEDIATELY HITTING THE VERY STRONG CAP IN PLACE AND NOT ABLE TO STRENGTHEN AND SUSTAIN THEMSELVES. HAVE SLIGHT POPS GOING THROUGH 11Z TO HANDLE THE ISOLATED CONVECTION BUT NOT ANTICIPATING ANYTHING LONG LIVED. COLD FRONT LOOKS TO PUSH ACROSS THE STATE THIS AFTERNOON AND SHOULD CLEAR IOWA BY 00Z WEDNESDAY. WITH THE AFOREMENTIONED CAP IN PLACE (+16C 700MB TEMPERATURES)...NOT EXPECTING MUCH TO DEVELOP UNTIL AFTER 21Z OVER SOUTHERN IOWA. THERE IS A TREMENDOUS AMOUNT OF CAPE VALUES THIS AFTERNOON AS IT RANGES FROM 4000 TO 6000 J/KG IN SOUTHERN IOWA. HOWEVER...THE LOW LEVEL SHEAR IS MINIMAL AND THE 0- 6KM IS WEAK AS WELL IN SOUTHERN IOWA. NOT A LOT OF CONFIDENCE WITH MUCH...IF ANYTHING...BREAKING THROUGH THE CAP THIS AFTERNOON. HOWEVER ON THE OTHER SIDE OF THE COIN...NOT A LOT OF CONFIDENCE IT WILL BE COMPLETELY DRY ACROSS SOUTHERN IOWA THIS AFTERNOON. SO LEFT SLIGHT TO LOW CHANCE POPS GOING AFTER 21Z AS MAY SEE A COUPLE ISOLATED STORMS PERCOLATE WITH THE AMOUNT OF INSTABILITY PRESENT AHEAD OF THE FRONT. FIND SUPPLEMENTAL AFD IMAGES ON OUR LATEST BLOG POST: NWS.WEATHER.GOV/BLOG/NWSDESMOINES/ .LONG TERM /TONIGHT THROUGH MONDAY/... ISSUED AT 339 AM CDT TUE JUL 22 2014 THE COLD FRONT MOVING SOUTH TODAY WILL CONTINUE TO PUSH SOUTH OF THE REGION BETWEEN 00Z AND 06Z WEDNESDAY. MODELS ARE AT ODDS WITH ANY RESIDUAL CONVECTION ACROSS THE SOUTH DURING THIS TIME. THOUGH GFS SHOWS H700 TEMPERATURES COOLING ENOUGH TO FIRE CONVECTION ALONG THE H850 COOL FRONT...GEM/NAM/EURO ALL SUGGEST THAT TEMPS ALOFT WILL CONTINUE TOO WARM TO MAINTAIN MUCH OF ANY CONVECTION DURING THE OVERNIGHT HOURS OVER OUR AREA IN THE SOUTH. WITH LITTLE CONVERGENCE EXPECTED ALONG THE SFC BOUNDARY AND ALOFT...EXPECT THAT THE CONSENSUS OF CONVECTION ENDING EARLY WILL HOLD FOR TONIGHT. AS COOLER AIR ARRIVES...H850 TEMPS BACK OFF FROM CURRENT VALUES OF 22 TO 26C THIS EVENING AND BY 12Z WED WILL HAVE FALLEN BACK TO 11C NORTH TO NEAR 18C ALONG THE SOUTHERN BORDER. WITH PERSISTENT NORTHEAST WINDS OVERNIGHT...COOLER AIR SHOULD HAVE LITTLE TROUBLE REPLACING THE HOT/HUMID CONDITIONS LEFT OVER IN THE EVENING HOURS. MOST OF THE AREA SHOULD DROP BACK DOWN INTO THE 60S WITH THE EXCEPTION OF DES MOINES...WHICH WILL BE STILL INFLUENCED BY THE HEAT ISLAND EFFECT THROUGH THE NIGHT AND MAY HOLD TO NEAR 70. AS THE COOLER AND DRIER AIR MOVES IN FOR WEDNESDAY...THE ENTIRE AREA SHOULD ENJOY A PLEASANT DAY WITH FAIR WX CLOUDS AND LIGHT NORTHEAST BREEZES. AS HIGH PRESSURE BUILDS ACROSS THE REGION...DRY WEATHER WILL CONTINUE FOR WED NIGHT AND THURSDAY EAST. OVER THE WEST...THURSDAY THE H500 UPPER LEVEL RIDGE WILL BEGIN TO REBUILD TOWARD IOWA WITH ANOTHER PUSH OF WARM AIR ADVECTION. THIS SHOULD RESULT IN AN AREA OF SHOWERS AND THUNDERSTORMS ACROSS THE NORTHERN PLAINS...HEADING SOUTHEAST INTO WESTERN IOWA BY THURSDAY MORNING. GENERALLY...THE MODELS ARE IN AGREEMENT WITH THE COMPLEX OF STORMS WEAKENING AS IT MAKES ITS WAY EAST THURSDAY BOTH FROM A STANDPOINT OF WEAKENING LOW LEVEL JET DURING THE MORNING AND THE SFC HIGH STILL TO THE EAST. THE GFS IS A BIT MORE AGGRESSIVE IN KEEPING THE AREA GOING ACROSS CENTRAL IOWA...BUT WILL NOT LEAN TOWARD THAT SOLUTION. BY THURSDAY NIGHT LOW PRESSURE WILL DEEPEN ACROSS THE WESTERN PLAINS...WITH FORCING INCREASING OVERNIGHT ACROSS THE REGION. THIS WILL RESULT IN A MUCH BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS REGION WIDE THURSDAY NIGHT INTO FRIDAY MORNING...BUT ESPECIALLY OVER THE NORTHEAST. LATER IN THE DAY ON FRIDAY ADDITIONAL THUNDERSTORMS SHOULD DEVELOP ALONG A WARM FRONT AND LEADING EDGE H700 CAP... EXPANDING DURING THE NIGHT OVER THE EAST. MODELS CONTINUE TO STRUGGLE WITH THE EVOLUTION OF THE SYSTEM FOR THURSDAY AND FRIDAY AND ARE LEANING TOWARD A RAPID RETURN OF WARM CONDITIONS ACROSS THE SOUTH BY FRIDAY AFTERNOON. THE EURO IS PUSHING HIGHS ACROSS THE SOUTH INTO THE LOW 90S FRIDAY...BUT WILL WAIT FOR ANOTHER MODEL RUN BEFORE MAKING ANY SIGNIFICANT CHANGES. BY THURSDAY AFTERNOON AND NIGHT INSTABILITY WILL BE ON THE INCREASE AND BULK SHEAR/WIND FIELDS ALSO INCREASING OVERNIGHT INTO FRIDAY MORNING. WITH THAT...THERE MAY BE AN INCREASED CHANCE FOR SOME SEVERE WEATHER OVER THE AREA. FOLLOWING THE PASSAGE OF THE SYSTEM FRIDAY AND FRIDAY NIGHT...A PLEASANT DAY IS EXPECTED ON SATURDAY IN THE WAKE OF THE STORM. BY THE END OF THE WEEKEND SUNDAY INTO MONDAY...THE PASSAGE OF A STRONGER COLD FRONT FROM CANADA WILL USHER IN MUCH COOLER AIR AS WELL AS A CHANCE FOR SOME SCT THUNDERSTORMS. FOR NOW THERE IS SOME UNCERTAINTY WITH THE TIMING OF THE FRONT...THOUGH THE CURRENT CONSENSUS IS FOR THE FRONT TO PASS THROUGH THE AREA SUNDAY AFTERNOON. FOLLOWING THE FRONT...HIGHS ARE LIKELY TO FALL BACK INTO THE 70S TO NEAR 80S WITH LOWS IN THE 50S TO LOWER 60S FOR MONDAY AND TUESDAY. && .AVIATION...22/12Z ISSUED AT 638 AM CDT TUE JUL 22 2014 WEAK ISOLATED THUNDERSTORM MOVING INTO POLK COUNTY MAY SKIRT JUST NORTH OF DSM AIRPORT THIS MORNING AND HAVE VCTS MENTIONED ATTM. HAVE MVFR VIS AT MCW DUE TO FOG IMPROVING BY 13Z...BUT MAY LINGER AS LATE AS 14Z. OTHERWISE...EXPECTING VFR CONDITIONS THE REMAINDER OF THE TAF PERIOD WITH SOME ISOLATED CONVECTION AT OTM LATE THIS AFTERNOON. LOW CONFIDENCE WITH ANY DEVELOPMENT AND LEFT TAF DRY ATTM. && .DMX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ADAIR-ADAMS- APPANOOSE-AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL- CASS-CERRO GORDO-CLARKE-CRAWFORD-DALLAS-DAVIS-DECATUR-EMMET- FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON-HANCOCK-HARDIN-HUMBOLDT- JASPER-KOSSUTH-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE-PALO ALTO-POCAHONTAS-POLK-POWESHIEK-RINGGOLD-SAC-STORY-TAMA-TAYLOR- UNION-WAPELLO-WARREN-WAYNE-WEBSTER-WINNEBAGO-WORTH-WRIGHT. && SHORT TERM...PODRAZIK LONG TERM...REV AVIATION...PODRAZIK
Hazardous weather outlook, Jul 22, 5:03 AM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 503 AM CDT TUE JUL 22 2014 IAZ004>007-015>017-023>028-033>039-044>050-057>061-070>073-081- 231015- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS- ADAIR-MADISON-WARREN-ADAMS- 503 AM CDT TUE JUL 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR THE AREA THROUGH THIS AFTERNOON. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING AND AGAIN THIS AFTERNOON AND EARLY EVENING...MAINLY SOUTH OF HIGHWAY 20. A SEVERE THUNDERSTORM MAY OCCUR THIS AFTERNOON WITH THUNDERSTORM WINDS AND LARGE HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES RETURN TO CENTRAL IOWA THURSDAY NIGHT...FRIDAY AND FRIDAY NIGHT. THE BEST CHANCE FOR SEVERE STORMS APPEARS TO BE THURSDAY EVENING AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THERE IS A LOW PROBABILITY OF SPOTTER ACTIVATION SOUTH OF HIGHWAY 20 THIS AFTERNOON AND AGAIN THURSDAY NIGHT AND FRIDAY. IAZ062-074-075-082>086-092>097-231015- POWESHIEK-MARION-MAHASKA-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 503 AM CDT TUE JUL 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR THE AREA THIS AFTERNOON THROUGH TUESDAY AFTERNOON. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. AN ISOLATED NON SEVERE THUNDERSTORM IS POSSIBLE THROUGH MID MORNING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. LARGE HAIL AND THUNDERSTORM WINDS ARE THE PRIMARY THREATS. AN ISOLATED TORNADO MAY ALSO OCCUR EAST OF INTERSTATE 35 THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES RETURN TO CENTRAL IOWA THURSDAY NIGHT...FRIDAY AND FRIDAY NIGHT. THE BEST CHANCE FOR SEVERE STORMS APPEARS TO BE THURSDAY EVENING AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THERE IS A LOW PROBABILITY OF SPOTTER ACTIVATION THIS AFTERNOON AND AGAIN THURSDAY NIGHT AND FRIDAY. REV
In the hours before
Special weather statement, Jul 22, 5:35 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 535 AM CDT TUE JUL 22 2014 IAZ059-221100- DALLAS IA- 535 AM CDT TUE JUL 22 2014 ...HAIL AND HEAVY RAIN... AT 534 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF PERRY...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... URBANDALE...CLIVE...WAUKEE...GRIMES...DALLAS CENTER...GRANGER AND MINBURN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4168 9422 4178 9420 4182 9382 4161 9382 TIME...MOT...LOC 1034Z 268DEG 12KT 4174 9416 PODRAZIK
Special weather statement, Jul 22, 6:21 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
621 AM CDT TUE JUL 22 2014
IAZ059-060-221200-
DALLAS IA-POLK IA-
621 AM CDT TUE JUL 22 2014
...SMALL HAIL AND HEAVY RAIN POSSIBLE...
AT 619 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DALLAS CENTER...OR 7 MILES NORTHWEST OF GRIMES...MOVING EAST AT 20
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DES MOINES...WEST DES MOINES...ANKENY...URBANDALE...JOHNSTON...
CLIVE...WAUKEE...GRIMES...ADEL...WINDSOR HEIGHTS...POLK CITY...
SAYLORVILLE...DALLAS CENTER...GRANGER...JORDAN CREEK TOWN CENTER...
SAYLORVILLE LAKE...IOWA EVENTS CENTER...PRINCIPAL PARK...BIG CREEK
LAKE AND VALLEY WEST MALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DES MOINES.
&&
LAT...LON 4163 9404 4181 9403 4184 9359 4154 9359
4156 9383
TIME...MOT...LOC 1119Z 271DEG 17KT 4172 9393
KOTENBERGSpecial weather statement, Jul 22, 7:03 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
703 AM CDT TUE JUL 22 2014
IAZ086-221300-
WAPELLO IA-
703 AM CDT TUE JUL 22 2014
...RAPIDLY INTENSIFYING STORM MAY PRODUCE NICKEL SIZE HAIL...
AT 702 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES WEST OF OTTUMWA INDUSTRIAL AIRPORT...OR 8 MILES NORTHWEST OF
OTTUMWA...MOVING SOUTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OTTUMWA...EDDYVILLE...OTTUMWA INDUSTRIAL AIRPORT...ELDON...AGENCY...
KIRKVILLE AND CHILLICOTHE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4091 9242 4093 9252 4103 9263 4116 9263
4116 9218 4091 9218
TIME...MOT...LOC 1202Z 296DEG 18KT 4109 9255
KOTENBERGThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 5:35 AM CDT | Special Weather Statement | DMX | Dallas | 25 min |
| Jul 22, 6:21 AM CDT | Special Weather Statement | DMX | Dallas | 39 min |
| Jul 22, 7:03 AM CDT | Special Weather Statement | DMX | Wapello | 57 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.